MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694)
Date of Event 06/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " itching and burning sensation at application site".The cause of the consumer stating she had "itching and burning sensation at application site" is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of blisters or other skin irritations.This is an adverse event for an itching and burning sensation at application site; risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received via telephone from a consumer regarding a female (age and ethnicity were not specified) who was using a thermacare lower back and hip 8hr l/xl heat wrap.Medical history included prior use of thermacare "off and on" without issue.The consumer had allergies to sulfonamides, chlorthalidone, and unspecified eye drops.On an unspecified date in (b)(6) 2021, the consumer topically applied the thermacare lower back and hip 8hr l/xl (lot number: ek9242, expiration date: 31-oct-2023) heat wrap to her right hip for an unspecified indication.After the consumer applied the heat wrap, she left the thermacare lower back and hip on for "most of the day".When she removed the heat wrap, she did not notice anything.One or two days later, she developed blisters at the application site.She accidently broke one of the blisters while changing clothes and it became "really painful".The skin was open, and she was concerned about the possibility of infection.Subsequently, the consumer visited an urgent care.The doctor did a visual analysis and told her she had second degree burns at the application site.She was prescribed a topical and oral antibiotic.As of (b)(6) 2021, her symptoms had resolved.No additional information was provided.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key12520116
Report Number3007593958-2021-00036
Device Sequence Number4080166
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/31/2023
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberEK9242
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;